AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Yang-Mills Measure on Compact Surfaces
Thierry Lévy, Université de Strasbourg, France
SEARCH THIS BOOK:

Memoirs of the American Mathematical Society
2003; 122 pp; softcover
Volume: 166
ISBN-10: 0-8218-3429-0
ISBN-13: 978-0-8218-3429-9
List Price: US$59
Individual Members: US$35.40
Institutional Members: US$47.20
Order Code: MEMO/166/790
[Add Item]

In this memoir we present a new construction and new properties of the Yang-Mills measure in two dimensions.

This measure was first introduced for the needs of quantum field theory and can be described informally as a probability measure on the space of connections modulo gauge transformations on a principal bundle. We consider the case of a bundle over a compact orientable surface.

Our construction is based on the discrete Yang-Mills theory of which we give a full acount. We are able to take its continuum limit and to define a pathwise multiplicative process of random holonomy indexed by the class of piecewise embedded loops.

We study in detail the links between this process and a white noise and prove a result of asymptotic independence in the case of a semi-simple structure group. We also investigate global Markovian properties of the measure related to the surgery of surfaces.

Readership

Graduate students and research mathematicians interested in geometry, topology, and analysis.

Table of Contents

  • Discrete Yang-Mills measure
  • Continuous Yang-Mills measure
  • Abelian gauge theory
  • Small scale structure in the semi-simple case
  • Surgery of the Yang-Mills measure
  • Bibliography
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia